MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2: unk.A3: unk.A4: unk.A5: unk.A6: unk.B3: unk.D4: expiration date unk.D6a: unk.D6b: unk.H4: unk.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm icl implantable collamer lens, into the patients right eye (od).The lens was reported as high vaulting and remained implanted.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Corrected data: b1: product problem (lens was not explanted) b5: the reporter indicated the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens, -05.00 diopter, into the patients right eye (od) on (b)(6) 2023.The lens was reported as excessive vaulting.The patient returned for post-op visit on (b)(6) 2023 and upon examination, the lens was found to have settled and no exchange was needed.The lens remained implanted.Cause of the event was due to the device.H1: malfunction (lens was not explanted).Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: h6 - work order search: no similar complaint was reported for units within the same lot.Corrected data: b5: the reporter indicated the surgeon implanted a 13.2mm vicm5_13.2 implantable collamer lens, -05.00 diopter, into the patients right eye (od) on (b)(6) 2023.The lens was removed on (b)(6) 2023 due to excessive vaulting.The lens was replaced with a shorter lens.Cause of the event was the device.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key17302721
Report Number2023826-2023-02825
Device Sequence Number6685220
Product Code MTA
UDI-Device Identifier00840311300839
UDI-Public00840311300839
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer08/08/2023
10/20/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date09/07/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale